Alert archive / Wisconsin / Wind Advisories in 2009
Wind Advisory 5, NWS Green Bay, WI
NWS Green Bay, WI issued this wind advisory at Oct 6, 2009, 4:07 AM CDT for Door County, Wisconsin. It took effect at Oct 6, 2009, 10:00 PM CDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2009, 4:07 AM CDT (09:07 UTC)
- In effect from
- Oct 6, 2009, 10:00 PM CDT
- Expired
- Oct 7, 2009, 12:11 AM CDT
- In force
- 2 hr
- Issued by
- NWS Green Bay, WI
County Door County, WI
The radar
The Green Bay radar (KGRB), 71 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRB 060907 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 407 AM CDT TUE OCT 6 2009 ...STRONG WINDS DEVELOPING OVER DOOR COUNTY TONIGHT... .STRONG NORTH TO NORTHWEST WINDS IN THE WAKE OF A DEEPENING LOW PRESSURE SYSTEM ARE EXPECTED TO DEVELOP TONIGHT. THE WINDS WILL BEGIN TO DIMINISH LATER WEDNESDAY MORNING. WIZ022-061715- /O.NEW.KGRB.WI.Y.0005.091007T0300Z-091007T1200Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 407 AM CDT TUE OCT 6 2009 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT WEDNESDAY. WINDS WILL TURN NORTHWEST TONIGHT AND INCREASE TO 25 TO 35 MPH. THE STRONGEST WIND ARE EXPECTED ALONG THE SHORE OF THE BAY NORTH OF STURGEON BAY...WHERE SOME GUSTS MAY REACH 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TH
4 follow-up statements
000 WWUS73 KGRB 061510 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1010 AM CDT TUE OCT 6 2009 ...STRONG WINDS DEVELOPING OVER DOOR COUNTY TONIGHT... .STRONG NORTH TO NORTHWEST WINDS IN THE WAKE OF A DEEPENING LOW PRESSURE SYSTEM ARE EXPECTED TO DEVELOP TONIGHT. THE WINDS WILL BEGIN TO DIMINISH LATER WEDNESDAY MORNING. WIZ022-062315- /O.CON.KGRB.WI.Y.0005.091007T0300Z-091007T1200Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 1010 AM CDT TUE OCT 6 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT WEDNESDAY. WINDS WILL TURN NORTHWEST TONIGHT AND INCREASE TO 25 TO 35 MPH. THE STRONGEST WIND ARE EXPECTED ALONG THE SHORE OF THE BAY NORTH OF STURGEON BAY...WHERE SOME GUSTS MAY REACH 45 TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ECKBERG
000 WWUS73 KGRB 061954 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 254 PM CDT TUE OCT 6 2009 ...STRONG WINDS EXPECTED TO DEVELOP ACROSS DOOR COUNTY THIS EVENING... .LOW PRESSURE ACROSS CENTRAL WISCONSIN THIS AFTERNOON WILL INTENSIFY AND MOVE INTO NORTHERN LOWER MICHIGAN THIS EVENING. STRONG NORTHWEST WINDS ARE EXPECTED BEHIND THE DEPARTING LOW PRESSURE SYSTEM. WIZ022-070500- /O.CON.KGRB.WI.Y.0005.091007T0300Z-091007T1200Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 254 PM CDT TUE OCT 6 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT WEDNESDAY. EAST WINDS WILL SHIFT TO THE NORTHWEST...AND THEN INCREASE TO 25 TO 40 MPH WITH GUSTS OVER 50 MPH POSSIBLE LATER THIS EVENING. THE STRONGEST WINDS WILL ARE EXPECTED ACROSS NORTHERN DOOR COUNTY ALONG THE BAY AND NEAR GILLS ROCK. THE STRONG WINDS MAY CAUSE SOME SMALL TREE BRANCHES TO BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ECKBERG/TE
000 WWUS73 KGRB 070216 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 916 PM CDT TUE OCT 6 2009 ...STRONG WINDS EXPECTED ACROSS DOOR COUNTY THIS EVENING... .LOW PRESSURE OVER NORTHERN LAKE MICHIGAN THIS EVENING WILL MOVE TO SOUTHEAST ONTARIO BY WEDNESDAY MORNING. STRONG NORTHWEST WINDS ARE EXPECTED BEHIND THE DEPARTING LOW PRESSURE SYSTEM. WIZ022-071030- /O.CON.KGRB.WI.Y.0005.091007T0300Z-091007T1200Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 916 PM CDT TUE OCT 6 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY. NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS OVER 50 MPH ARE POSSIBLE LATE THIS EVENING. THE STRONGEST WINDS ARE EXPECTED ACROSS NORTHERN DOOR COUNTY ALONG THE BAY AND NEAR GILLS ROCK. THE STRONG WINDS MAY CAUSE SOME SMALL TREE BRANCHES TO BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MG
000 WWUS73 KGRB 070511 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1211 AM CDT WED OCT 7 2009 ...HIGH WINDS WILL CONTINUE ACROSS DOOR COUNTY OVERNIGHT... .LOW PRESSURE NEAR THE STRAITS OF MACKINAW AT MIDNIGHT WILL MOVE TO SOUTHEAST ONTARIO BY DAYBREAK ON WEDNESDAY. STRONG NORTHWEST WINDS ARE EXPECTED BEHIND THE DEPARTING LOW PRESSURE SYSTEM. WIZ022-071200- /O.UPG.KGRB.WI.Y.0005.000000T0000Z-091007T1200Z/ /O.NEW.KGRB.HW.W.0002.091007T0511Z-091007T1200Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 1211 AM CDT WED OCT 7 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 AM CDT THIS MORNING. THIS REPLACES THE WIND ADVISORY THAT WAS PREVIOUSLY IN EFFECT. NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS NEAR 60 MPH CAN BE EXPECTED OVERNIGHT...MAINLY ACROSS NORTHERN DOOR COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS NEAR 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TREE BRANCHES AND POWER LINES CAN COME DOWN IN WINDS THESE STRONG. HIGH PROFILE VEHICLES WILL BE DIFFICULT TO DRIVE IN THESE CONDITIONS. && $$ MG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Oct 6, 3:12 AM CDT, 55 minutes earlier.
Area forecast discussion, Oct 6, 3:12 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 312 AM CDT TUE OCT 6 2009 .SHORT TERM...TODAY/TONIGHT/WEDNESDAY. RAIN HAS ALREADY SPREAD INTO THE AREA OVERNIGHT AHEAD OF A DEVELOPING SYSTEM OVER THE NORTHERN PLAINS. BAND OF TSRA NOTED OVER IA EARLY THIS AM ON NOSE OF STRONG ISENT LIFT AND H8 FRONTAL SYSTEM. MAIN ISENT LIFT REGION TO PASS OVER AROUND MIDDAY FOR THE SOUTHEAST HALF OF THE FORECAST AREA SO CONTINUED TSRA MENTION IN THIS REGION. THE MAIN CHALLENGE WITH THIS FORECAST IS THE ENDING TREND OF THE PRECIPITATION AND THE STRONG WINDS DEVELOPING OVERNIGHT. SYSTEM HAS THE APPEARANCE OF A WINTER STORM WITH RESPECT TO MAIN BAND OF RAIN TONIGHT NORTHWEST OF THE TRACK OF THE H8 AND SURFACE LOW WHICH TRACKS OVER EC WI EARLY THIS EVENING. SYSTEM PASSES THROUGH FAIRLY QUICK THIS EVENING SO HIGHER POPS WILL BE EARLY THIS EVENING THEN RAPIDLY ENDING THE PCPN FROM SOUTHWEST TO NORTHEAST AS THE SYSTEM DEPARTS. HOWEVER VERY STRONG PRES RISE COUPLE TO WORK OVER THE AREA THIS EVENING. ALREADY COORDINATED A GALE WARNING FOR PART OF THE LAKESHORE. SINCE A GALE ALREADY WRAPS AROUND DOOR COUNTY...WILL ISSUE A WIND ADVISORY FOR DOOR AS WELL. WINDS DO TURN FROM NE TO NW FAIRLY QUICK SO SHEAR MAY BE A NEGATIVE HOWEVER GETTING A FEW HOURS OF CRITERIA QUITE POSSIBLE. .LONG TERM...WED NGT THRU NXT TUE. MAIN FCST CHALLENGE REMAINS PCPN CHCS AS SEVERAL SHRTWV TROFS SLIDE SE THRU THE MEAN FLOW ALOFT. MDLS ALWAYS HAVE TIMING DIFFICULTY WITH THESE FAST MOVG SYSTEMS...THUS TRYING TO PICK WHICH DAYS TO MENTION PCPN IS RATHER DIFFICULT. TEMPS LOOK TO TAKE A DOWNWARD TREND AFT MID-WEEK AS COOLER CANADIAN AIRMASS GETS LOCKED INTO THE GREAT LKS. MDLS ARE FAIRLY CONSISTENT ON BRINGING A CDFNT INTO CNTRL SECTIONS OF WI LATE WED NGT. PBLM FOR PCPN INITIALLY WL BE TSTMS EXPECTED TO FIRE OVR THE MID-MS VALLEY WHICH WOULD CUT-OFF THE MSTR INFLOW HEADED FOR THE GREAT LKS. THERE IS SOME WEAK Q-G FORCING ALONG THE FNT...BUT BETTER FORCING APRS TO LAG THE FNT. SINCE THE CDFNT IS EXPECTED TO BARELY REACH N-CNTRL WI BY DAYBREAK...PREFER TO HOLD OFF ON ANY PCPN WORDING AND JUST FOCUS ON INCREASING THE CLDS. ONLY REAL CHG TO TEMPS WAS TO ADD A COUPLE OF DEGS TO THE NORTH WHERE THICKER CLDS TO ARRIVE FIRST. THE CDFNT WL BE A SLOW MOVER DUE TO RIDGING ALONG THE EAST COAST AND WEAK SFC WAVES RISING ALONG THE FNT OVR THE SRN PLAINS/SW MO VCNTY. A 50 TO 60 KT LOW-LVL JET IS FCST TO QUICKLY BRING GULF MSTR NWD AND THERE IS A POWERHOUSE 170 KT UPR JET SITUATED OVR THE GREAT LKS. ALL SIGNS POINT TO A HVY RAIN EVENT OVR THE MID-MS VALLEY WITH WI RESIDING ON THE NRN FRINGE. PCPN CHCS FOR NE WI WL COME DOWN TO WHERE THE CDFNT RESIDES WHICH APRS TO BE JUST TO OUR EAST ON THU. HAVE RAISED POPS A TOUCH AND WL RANGE VALUES FROM SLGT CHC N-CNTRL...TO CHC OVR SRN SECTIONS FOR THE FCST AREA. HAVE USED THE COOLER MAV GUID FOR MAX TEMPS ON THU. AS THE SFC WAVE RIDES NE ALONG THE CDFNT TOWARD THE ERN GREAT LKS THU NGT...PCPN CHCS WL LINGER OVR MOST OF THE FCST AREA. ERN WI TO REMAIN THE MOST VULNERABLE WHERE Q-G FORCING/FRONTOGENETICAL FORCING/ LIFT FROM THE UPR JET TO ALL COINCIDE. WL NEED TO RAISE POPS AGAIN OVR THE EAST...WHILE THE NORTH REMAINS MOSTLY DRY. WE WL HAVE TO WATCH THE WND DIRECTION CAREFULLY THU NGT...BECAUSE ANY SHIFT TO THE N-NW COULD GENERATE LK EFFECT PCPN OVR N-CNTRL WI. THE AIRMASS WOULD BE COLD ENUF TO SEE A RAIN/SNOW MIX OCCUR IF THIS WERE TO HAPPEN. FOR NOW...IT APRS THAT WNDS WL HAVE TOO MUCH OF A WESTERLY COMPONENT TO BE A PBLM. WEAK BUBBLE OF HI PRES IS THEN EXPECTED TO MOV ACROSS THE WRN GREAT LKS RGN ON FRI AND BRING A FEW PEEKS OF SUNSHINE TO NE WI. ONLY CONCERN WOULD BE IF ANOTHER SFC WAVE MOVS UP THE FNT WHICH WOULD LINGER A FEW SHWRS OVR ERN WI. HAVE KEPT THINGS OPTIMISTIC FOR NOW AND WL NOT MENTION ANY FURTHER PCPN. 8H TEMPS BETWEEN -2C AND -4C SHOULD LIMIT THE AMT OF DIURNAL RISE IN TEMPS. HAVE LOWERED VALUES A FEW DEGS FROM THE PREV FCST. BREAK IN THE PCPN CHCS MAY BE BRIEF AS A SHRTWV TROF SLIDES SE TOWARD WI FRI NGT AND THRU THE GREAT LKS ON SAT. HAVE ADDED A SML CHC POP TO N-CNTRL WI FRI NGT WHERE STRONGER FORCING TO ARRIVE. BASED ON THE PROJECTED MIN TEMPS IN THE LWR 30S...WL NEED TO MENTION A RAIN/SNOW MIX AT THAT TIME. BEST FORCING ALREADY SHIFTING OFF TO THE EAST ON SAT LEAVING SOMEWHAT BLUSTERY CONDITIONS ACROSS NE WI WITH PERHAPS A FEW SPRINKLES OR FLURRIES AROUND. NOT ENUF CONFIDENCE TO INCLUDE IN THE ZONES RIGHT NOW...SO HAVE KEPT SAT DRY FOR NOW. MAX TEMPS MAY STRUGGLE JUST TO CLIMB THRU THE 40S WITH MOST READINGS IN THE 42 TO 48 DEG RANGE. THE MAIN STORY FOR THE START OF NXT WEEK WL BE THE SHIFT EWD OF THE UPR RDG INTO THE ROCKIES BY NXT MON. NW FLOW ALOFT TO REMAIN OVR WI WHICH LEADS TO A CONTINUED RISK OF SHRTWVS DROPPING SE INTO THE AREA. TIMING OF THESE SHRTWVS ARE QUITE DIFFICULT IN THE LONG TERM...THUS DO NOT PLAN ON MAKING ANY CHGS TO EITHER SUNDAY OR MON. && .AVIATION...MVFR CEILINGS WILL LOWER TO THE IFR/LIFR/VLIFR CATEGORY TODAY AS RAIN CONTINUES TO SPREAD INTO THE AREA. ISOLD TSRA ALSO POSSIBLE. NORTHEAST WINDS WILL PICK UP TODAY AS A LOW PRESSURE SYSTEM APPROACHES. STRONG PRES RISE COUPLET TO PASS OVER THIS EVENING OR OVERNIGHT FOR PERIOD OF GUSTY WINDS TO 30 TO 40 MPH OVER EC WI...AND ESPECIALLY OVER DOOR COUNTY. && .MARINE...HOISTED A GALE WARNING FOR ALL OF NEARSHORE WATERS EXCEPT FOR THE SOUTHERN END OF THE BAY OF GREEN BAY. AS A DEEPENING LOW PRESSURE DEPARTS TO THE EAST TONIGHT...NORTHEAST WINDS WILL TURN NORTHWEST AND INCREASE TO 30 KNTS WITH GUSTS TO NEAR 40 KNTS POSSIBLE. WINDS WILL DIMINISH TOWARD WEDNESDAY MORNING. && .GRB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 PM THIS EVENING TO 7 AM CDT WEDNESDAY FOR WIZ022. && TDH/KALLAS
Hazardous weather outlook, Oct 5, 4:23 AM CDT, 23 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 423 AM CDT MON OCT 5 2009 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-061100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 423 AM CDT MON OCT 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDY CONDITIONS ARE EXPECTED TUESDAY...ESPECIALLY NEAR THE LAKE. THE WIND MAY BECOME STRONG ENOUGH TO BLOW AROUND UNSECURED OUTDOOR OBJECTS SUCH AS GARBAGE CANS AND LAWN FURNITURE...AND MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-061100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 423 AM CDT MON OCT 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY INCREASING EAST WINDS WILL LEAD TO CONDITIONS HAZARDOUS TO SMALL CRAFT BY TUESDAY AFTERNOON. GUSTS TO GALE FORCE ARE POSSIBLE BY LATE AFTERNOON OVER WATERS ADJACENT TO THE NORTHERN PART OF THE DOOR PENINSULA. CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE TUESDAY NIGHT AND INTO WEDNESDAY ACROSS THE ENTIRE AREA AS STRONG WEST TO NORTHWEST WINDS DEVELOP. A PERIOD OF NORTHWEST GALES IS POSSIBLE OVER THE WATERS ADJACENT TO THE NORTHERN PART OF THE DOOR PENINSULA. JS/RDM
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 4:05 AM CDT | Gale Warning | GRB | 27 hr |
Nearby
Wind Advisories in Wisconsin, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.